Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 137, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 18, 2004, 7:55 PM CDT for Lipscomb County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2004, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 18, 2004, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT FRI JUN 18 2004 .DISCUSSION... ANOTHER ACTIVE EVENING IN STORE FOR THE PANHANDLES TONIGHT WITH REGARDS TO SEVERE WEATHER. SEVERAL BOUNDARIES IN PLACE WITH MOST NOTICABLE STRETCHING FROM NEAR I-40 AT THE TX/NM STATE LINE TO SOUTH OF DUMAS AND THEN TO NEAR PAMPA. ANOTHER BOUNDARY STRETCHES FROM NEAR VEGA SOUTEASTWARD TOWARDS FLOYDADA...WITH A PSEUDO-TRIPLE POINT NEAR VEGA. INSTABILITY NOT QUITE AS HIGH AS YESTERDAY AND WIND SPEEDS NOT AS STRONG ALOFT...BUT STILL HAVE GREAT TURNING WITH HEIGHT AND AMPLE DEEP LAYER SHEAR. CANNOT RULE OUT TORNADOES AGAIN...BUT SHOULD BE ISOLATED AND CLOSE TO ANY OF THE AFOREMENTIONED BOUNDARIES OR ON STORMS THAT SPLIT AND TURN RIGHT OF THE MEAN FLOW. FOR STORMS THAT DO MANAGE TO GO RIGHT OF THE MEAN FLOW...BUFKIT SOUNDINGS SHOW SR HELICITY VALUES BTW 200-300 M**2/S**2 AS THE EVENING PROGRESSES. NOW ON TO THE FORECAST...PRETTY MUCH CONCENTRATED ON THE FIRST 72 HOURS. DID DECIDED TO BUMP MAX TEMPS DOWN A CAT FOR TOMORROW AGAIN AS LOW CLOUDS SHOULD HANG IN ESPECIALLY ACROSS THE OK PNHDL. ALSO... APPEARS A SECOND FRONT IS TRYING TO SAG SOUTHWARD THROUGH KS AND COULD POSSIBLY HELP TO INITIATE ANOTHER MCS UP THERE WHICH SHOULD LEAVE PLENTY OF CLOUD COVER NORTH TO HOLD DOWN TEMPS. HOWEVER... DID NOT DROP MORE THAN A CATEGORY AS LOW CLOUDS HAVE HAD HARD TIME HANGING IN ACROSS THE REGION FOR THE LAST THREE DAYS. DID INCREASE RAIN CHANCES TO LIKELY FOR THE NORTHERN PART OF THE TX AND OK PNHDLS...AS WELL AS SW TX PNHDL...BUT LEFT REST OF POP STRUCTURES ALONE. PRETTY MUCH WILL BE UP TO EACH SHIFT TO DECIDE HOW TO BUILD POP FORECAST AROUND DAILY CONDITIONS...AS LOCATIONS OF FRONTS AND BOUNDARIES WILL CHANGE DAY-TO-DAY. THINGS MIGHT START TO DRY OUT ON SUNDAY AS SOUTHWESTERLY FLOW RETURNS BRIEFLY TO THE REGION. MODELS STILL HINTING AT ANOTHER FRONT TRYING TO SLIDE DOWN INTO THE AREA FIRST PART OF NEXT WEEK... SO LEFT CURRENT GRIDS/FCST FROM SUNDAY ON UNCHANGED. IF SAME PATTERN SETS UP AS THIS WEEK DID...COULD SEE CONTINUED CHANCE FOR RAIN. ALL IN ALL...MOST CHANGES MADE IN FIRST 48 HOURS...WITH REST OF FORECAST IN GOOD SHAPE. LET THE RAIN (HOPEFULLY WITHOUT SEVERE) FALL...WE NEED IT FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 80 64 92 / 80 30 30 20 BEAVER 58 77 60 87 / 90 40 40 40 BOISE CITY 57 79 58 90 / 80 40 40 20 BORGER 61 80 63 93 / 80 30 30 30 BOYS RANCH 61 83 62 93 / 90 30 30 20 CANYON 62 81 64 92 / 80 30 30 20 CLARENDON 64 81 64 94 / 80 30 30 20 DALHART 61 81 60 91 / 80 40 40 20 GUYMON 58 77 59 89 / 90 40 40 30 HEREFORD 61 81 64 91 / 80 30 30 20 LIPSCOMB 62 74 64 88 / 80 40 40 30 PAMPA 64 78 64 91 / 80 30 30 30 SHAMROCK 66 78 65 92 / 70 30 30 30 WELLINGTON 67 81 65 93 / 70 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH FOR TXZ001-020 EFFECTIVE UNTIL 10PM. OK...SEVERE THUNDERSTORM WATCH FOR OKZ001-003 EFFECTIVE UNTIL 10PM. && 03/17/24
Hazardous weather outlook, Jun 18, 1:00 PM CDT, 6 hours 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUN 18 2004 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO POSE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES SATURDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE NECESSARY SATURDAY AFTERNOON AND SATURDAY EVENING. COCKRELL
In the hours before
Special weather statement, Jun 18, 7:10 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CDT FRI JUN 18 2004 TXZ007-008-012-190100- HUTCHINSON-MOORE-POTTER- 710 PM CDT FRI JUN 18 2004 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING OVER LAKE MEREDITH... A RAPIDLY DEVELOPING THUNDERSTORM WAS INDICATED OVER THE SOUTHERN PORTIONS OF LAKE MEREDITH...MOVING NORTH AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL UP TO PEA SIZE...FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS WIND GUSTS TO 50 MPH. PERSONS IN AND ON LAKE MEREDITH SHOULD BE SEEKING SAFE SHELTER AS THIS AND OTHER THUNDERSTORMS CONTINUE TO DEVELOP. THESE THUNDERSTORMS WILL AFFECT LOCATIONS FROM THE SOUTH END OF LAKE MEREDITH TO NEAR FRITCH AND SANFORD THROUGH 8PM. JORDAN
Local storm report, Jun 18, 7:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 W SANFORD 35.70N 101.55W
06/18/2004 1.00 INCH HUTCHINSON TX BROADCAST MEDIA
&&
RDLocal storm report, Jun 18, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL SANFORD 35.70N 101.53W
06/18/2004 1.00 INCH HUTCHINSON TX AMATEUR RADIO
&&
RDLocal storm report, Jun 18, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 4 N SANFORD 35.76N 101.53W
06/18/2004 0.88 INCH HUTCHINSON TX AMATEUR RADIO
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 55 min |
| Jun 18, 8:09 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 66 min |
| Jun 18, 9:19 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 41 min |
| Jun 18, 9:50 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 55 min |
| Jun 18, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 48 min |
| Jun 18, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 94 min |
| Jun 18, 10:48 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 57 min |
| Jun 18, 10:50 PM CDT | Flash Flood Warning | AMA | Hansford | 3 hr |
| Jun 18, 11:26 PM CDT | Flash Flood Warning | AMA | Moore | 4 hr |
| Jun 19, 12:15 AM CDT | Flash Flood Warning | AMA | Hutchinson | 4 hr |
| Jun 19, 1:43 AM CDT | Flash Flood Warning | AMA | Hansford | 3 hr |
| Jun 18, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.